Alert archive / Kentucky / River Flood Warnings in 2012

River Flood Warning 5, NWS Paducah, KY

January 25, 2012McLean County, Webster County, Kentucky

NWS Paducah, KY issued this river flood warning at Jan 25, 2012, 9:47 AM CST for McLean County, Webster County, Kentucky. It took effect at Jan 29, 2012, 3:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 9:47 AM CST (15:47 UTC)
In effect from
Jan 29, 2012, 3:00 PM CST
Expired
Jan 26, 2012, 8:30 PM CST
In force
Issued by
NWS Paducah, KY
Flood severity
Minor

Counties McLean County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Calhoun Lock and Dam (CALK2).

Action stage
18 ft
Minor stage
23 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WGUS43 KPAH 251547
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
947 AM CST WED JAN 25 2012

...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  GREEN RIVER AT CALHOUN 

.HEAVY RAINFALL OVER THE NEXT 24 HOURS...COMBINED WITH RAIN THAT FELL
LAST WEEKEND...WILL CONTINUE TO CAUSE RIVER LEVELS TO RISE ON THE GREEN
RIVER. CALHOUN IS NOW EXPECTED TO GO ABOVE FLOOD STAGE ON SATURDAY
MORNING...BEFORE LEVELING OUT AT 25.2 NEXT MONDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC149-233-261947-
/O.NEW.KPAH.FL.W.0005.120128T1647Z-000000T0000Z/
/CALK2.1.ER.120128T1647Z.120130T1200Z.000000T0000Z.NO/
947 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREEN RIVER AT CALHOUN.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE ON SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 25.2 FEET BY MONDAY MORNING. ADDITIONAL 
  RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF 
  ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS.

$$
4 follow-up statements
999 
WGUS83 KPAH 251617
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1017 AM CST WED JAN 25 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT PARADISE AND CALHOUN 
 
.HEAVY RAINFALL OVER THE NEXT 24 HOURS...COMBINED WITH RAIN THAT FELL
LAST WEEKEND...WILL CAUSE RIVER LEVELS TO RISE ON THE GREEN RIVER.
PARADISE HAS GONE ABOVE FLOOD STAGE AND IS EXPECTED TO CREST AT 
385.6 ON MONDAY. CALHOUN IS NOW EXPECTED TO GO ABOVE FLOOD STAGE ON
SATURDAY MORNING...BEFORE LEVELING OUT AT 25.2 NEXT MONDAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-262017-
/O.EXT.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/
/PRDK2.1.ER.120124T1700Z.120130T1200Z.000000T0000Z.NO/
1017 AM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* UNTIL FURTHER NOTICE
* AT  9:15 AM WEDNESDAY THE STAGE WAS 380.9 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 385.6 FEET BY 
  MONDAY MORNING.

$$

KYC149-233-262016-
/O.CON.KPAH.FL.W.0005.120128T1647Z-000000T0000Z/
/CALK2.1.ER.120128T1647Z.120130T1200Z.000000T0000Z.NO/
1017 AM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT CALHOUN.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE
* AT  9:00 AM WEDNESDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 25.2 FEET BY MONDAY MORNING. 
* IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF 
  ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS.

$$
829 
WGUS83 KPAH 260421
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1021 PM CST WED JAN 25 2012

...THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER IN 
  KENTUCKY...AT PARADISE AFFECTING MUHLENBERG COUNTY 
  AND AT CALHOUN AFFECTING MCLEAN AND WEBSTER COUNTIES. 
 
.MINOR FLOODING CONTINUES ALONG THE GREEN RIVER AT PARADISE AND 
MINOR FLOODING WILL DEVELOP AT CALHOUN EARLY THIS WEEKEND. BOTH 
LOCATIONS ARE FORECAST TO CREST SOMETIME MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-270821-
/O.CON.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/
/PRDK2.1.ER.120124T1700Z.120130T1200Z.000000T0000Z.NO/
1021 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT PARADISE.
* UNTIL FURTHER NOTICE.
* AT 9 PM WEDNESDAY THE STAGE WAS 381.0 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 385.6 FEET BY 
  MONDAY.

$$

KYC149-233-270820-
/O.CON.KPAH.FL.W.0005.120128T1647Z-000000T0000Z/
/CALK2.1.ER.120128T1647Z.120130T1200Z.000000T0000Z.NO/
1021 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR THE GREEN RIVER AT CALHOUN.
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE.
* AT 10 PM WEDNESDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 25.2 FEET BY MONDAY.
* IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF 
  ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS.

$$
912 
WGUS83 KPAH 261529
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
929 AM CST THU JAN 26 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  GREEN RIVER AT CALHOUN AND PARADISE 
 
.MINOR FLOODING CONTINUES ALONG THE GREEN RIVER AT PARADISE AND 
MINOR FLOODING WILL DEVELOP AT CALHOUN EARLY THIS WEEKEND. BOTH 
LOCATIONS ARE FORECAST TO CREST SOMETIME EARLY NEXT WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC177-271929-
/O.CON.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/
/PRDK2.1.ER.120124T1700Z.120130T0600Z.000000T0000Z.NO/
929 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT PARADISE.
* UNTIL FURTHER NOTICE
* AT  9:15 AM THURSDAY THE STAGE WAS 380.5 FEET. 
* FLOOD STAGE IS 380.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 385.9 FEET BY 
  MONDAY MORNING THEN BEGIN FALLING.

$$

KYC149-233-271928-
/O.EXT.KPAH.FL.W.0005.120129T2100Z-000000T0000Z/
/CALK2.1.ER.120129T2100Z.120131T1200Z.000000T0000Z.NO/
929 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE GREEN RIVER AT CALHOUN.
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE
* AT  9:00 AM THURSDAY THE STAGE WAS 18.5 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 24.7 FEET BY TUESDAY MORNING. ADDITIONAL RISES ARE 
  POSSIBLE THEREAFTER.
* IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS WITH THOUSANDS OF 
  ACREAGE FLOODED IN THE ISLAND, RUMSEY, AND JEWEL CITY AREAS.

$$
413 
WGUS83 KPAH 270230
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
830 PM CST THU JAN 26 2012

...THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER IN 
  KENTUCKY...AT CALHOUN AFFECTING MCLEAN AND WEBSTER COUNTIES.
 
.WATER LEVELS ALONG PORTIONS OF THE GREEN RIVER WILL NOT RISE
AS HIGH AS ONCE FORECASTED. THE CURRENT FORECAST CREST WILL BE OVER
ONE FOOT BELOW THE FLOOD STAGE OF 23 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED 
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW 
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER 
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.

ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/

&&

KYC149-233-270300-
/O.CAN.KPAH.FL.W.0005.000000T0000Z-120127T0230Z/
/CALK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CST THU JAN 26 2012

THE FLOOD WARNING IS CANCELLED FOR THE GREEN RIVER AT CALHOUN.
* AT 8 PM THURSDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 23.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 21.7 FEET 
  MONDAY EVENING.
* IMPACT...AT 23.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY 
  AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 25, 3:28 AM CST, 6 hours 19 minutes earlier.

Area forecast discussion, Jan 25, 3:28 AM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
328 AM CST WED JAN 25 2012

.SYNOPSIS...
A PROLONGED LIGHT TO LOCALLY MODERATE RAIN EVENT WILL CONTINUE
TODAY AND INTO EARLY THURSDAY...AS AN UPPER LOW OVER TEXAS MOVES
INTO THE LOWER MISSISSIPPI VALLEY. THE ORIENTATION AND PERSISTENCE
OF A DEFORMATION ZONE ACROSS THE WFO PAH FORECAST AREA WILL AID IN
THE PRECIPITATION EFFICIENCY OVER ALREADY SATURATED GROUND.
RAINFALL AMOUNTS BETWEEN 1-1.5 INCHES AREA WIDE SHOULD BE COMMON
BEFORE THE RAIN ENDS LATE THURSDAY.

&&

.NEAR TERM /NOW THROUGH 9 AM CST/...
ALTHOUGH SATURATION OF THE LAYER SHOULD OCCUR QUITE QUICKLY ALONG
THE MISSOURI/ARKANSAS BORDER COUNTIES BEFORE DAYBREAK...SOME WET-
BULB ISSUES MAY COME PLAY CLOSER TO THE MISSISSIPPI RIVER IN
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...WORKING SOUTHEAST
TOWARD THE I-24/I-57 JUNCTION IN EXTREME SOUTHERN ILLINOIS...THEN
ONWARD TO THE LAND BETWEEN THE LAKES. THERE IS A POTENTIAL FOR A
WINTRY MIX FROM DAYBREAK TO AROUND 9 AM CST IN THIS AREA. ALTHOUGH
PRECIPITATION WILL BE SPOTTY...SOME PAVEMENT TEMPERATURES ARE
ON THE RAZORS EDGE AT OR NEAR THE FREEZING MARK. FOR UNTREATED
ROADS...THIS MAY LEAD TO SOME BRIEF SLICK SPOTS THROUGH THE MIDDLE
OF THE MORNING.

WILL ISSUE A SPECIAL WEATHER STATEMENT ON SLICK ROADS THIS MORNING AND
HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK AS WELL.

&&

.SHORT TERM/ 9 AM CST TODAY THROUGH 6 PM CST THURSDAY/...

THE TRANSITION FROM A CONSISTENT SIGNAL IN THE MEDIUM RANGE TO A
BONIFIDE HIGH POP EVENT IN THE SHORT TERM APPEARS TO BE AT HAND
WITH THIS FORECAST PACKAGE. ALTHOUGH RAINFALL INTENSITIES WILL NOT
BE HIGH...THE DURATION AND THE PRECIPITATION EFFICIENCY WILL BE
HIGH THROUGHOUT THE PERIOD...AS SUSTAINED LIFT FROM THE
DEFORMATION ZONE WAFFLES ACROSS THE WFO PAH FORECAST AREA.

THE 21Z TUESDAY/03Z WEDNESDAY SHORT RANGE ENSEMBLE /SREF/ GUIDANCE
AND THE 00Z WEDNESDAY DETERMINISTIC GFS GUIDANCE ARE EERILY
SIMILAR IN THE LOCATION OF THE CLOSED LOW IN TEXAS...THE
ORIENTATION OF THE INVERTED SURFACE TROUGH NOSING INTO THE
SOUTHERN PENNYRILE REGION OF WEST KENTUCKY WITH TIME...AND THE
DEGREE OF ELEVATED INSTABILITY WITH TIME ACROSS THE SOUTHERN
BORDER COUNTIES OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY.

COULD NOT SEE ANY REASON NOT TO CONTINUE GOING CATEGORICAL WITH
POPS/WEATHER FOR AT LEAST 24 HOURS /TODAY AND TONIGHT/ FOR THE
ENTIRE WFO PAH FORECAST AREA...TAPERING DOWN FROM THE NORTHWEST IN
THE SUBSEQUENT 12-18 HOURS /THURSDAY INTO THURSDAY EVENING/.

THE SREF/GFS ARE ALSO IN LINE WITH THE PHASING OF THE EVOLVING
LOWER MISSISSIPPI VALLEY CLOSED LOW WITH THE NORTHERN STREAM
SHORTWAVE TROUGH EXTENDING SOUTHWARD INTO THE WFO PAH FORECAST
AREA. THE PASSAGE OF THE TROUGH AXIS WILL ALSO SERVE AS THE LINE
OF DEMARCATION FOR RAIN VS. NO RAIN WITH TIME. ADJUSTED
POP/WEATHER FORECAST TO REFLECT THIS TRANSITION ON THURSDAY.

FOR MORE DETAILS ON THE PROJECTED RAINFALL...SEE THE HYDROLOGY
SECTION OF THIS FORECAST DISCUSSION.

THE TEMPERATURE FORECAST IS A LITTLE MORE BROAD-BRUSHED AT THIS
TIME...OWING TO ANY WARMING ASSOCIATED WITH PRECIPITATION DRAG TO
THE SURFACE AND VARIATIONS WITHIN THE WAVES OF PRECIPITATION.
THERE IS LIKELY TOO MUCH DIURNAL VARIATION IN TEMPERATURES BETWEEN
TODAYS HIGHS AND TONIGHTS LOWS...BUT THIS WILL LIKELY BE ADDRESSED
IN SUBSEQUENT FORECAST PACKAGES.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEAK SYSTEM IS STILL FORECAST TO MOVE ACROSS THE REGION AFTER
MIDNIGHT FRIDAY AND SATURDAY MORNING. A LACK OF MOISTURE AND
WEAK NATURE OF THE SYSTEM WILL LIMIT POPS TO SLIGHT CHANCE AT
MOST FOR LIGHT RAIN/SPRINKLES/FLURRIES. HIGH PRESSURE WILL
RESULT IN DRY CONDITIONS SATURDAY THROUGH SUNDAY NIGHT. THE
HIGH WILL BE EAST OF THE AREA MONDAY WITH RETURN FLOW FORECAST
TO SET UP. STILL NOT ENOUGH OF A SIGNAL TO WARRANT PRECIP MENTION
MONDAY/MONDAY NIGHT. THE MODELS HAVE DIVERGED WITH THEIR SOLUTIONS
FOR TUESDAY. GIVEN THE RATHER MUNDANE LOOK WITH RESPECT TO THE
FEATURES MOVING THROUGH A RELATIVELY ZONAL FLOW...AND LOW CONFIDENCE
MEANS WILL GO NO HIGHER THAN SLIGHT CHANCE POPS TUESDAY AT THIS
TIME. NO PRECIP FORECAST WEDNESDAY. TEMPS IN THE LONGER TERM ARE
FORECAST TO BE ABOVE NORMAL...BEGINNING MONDAY.

&&

.AVIATION...
LIGHT RAIN WILL SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION
TODAY...AND CONTINUE TONIGHT. VFR CONDITIONS SHOULD PREVAIL AT THE
ONSET OF PRECIP...THEN COME DOWN AS THE LOW LEVELS OF THE ATMOSPHERE
SATURATE. CIGS WILL BE LOW TONIGHT WITH AT LEAST MVFR VSBYS AT TIMES.
MAINLY NORTHEAST/EAST WINDS WILL PERSIST...GENERALLY BELOW 10 KTS.

&&

.HYDROLOGY...
ACCOUNTING FOR THE SPATIAL VARIATION OF THE DEFORMATION ZONE AND
INVERTED SURFACE TROUGH AXIS...AS WELL AS PRECIPITATION
EFFICIENCY...ADJUSTED STORM TOTAL PRECIPITATION FOR THE EVENT TO
REFLECT THESE CHANGES.

THE MAY ADJUSTMENT FOR NORTHERN PARTS OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS WAS TO RAISE RAINFALL TOTALS FROM THREE QUARTERS
TO NEAR ONE INCH...AND MODERATE RAINFALL AMOUNTS FROM A POPLAR
BLUFF MO...PADUCAH KY...MADISONVILLE KY LINE DOWN ABOUT ONE
QUARTER OF AN INCH FROM THE LAST FORECAST CYCLE. THE BIG QUESTION
WILL BE RAINFALL AMOUNTS SOUTH OF THE POPLAR BLUFF MO-MADISONVILLE
KY LINE. STORM TOTAL AMOUNTS NEAR 1.75 TO LOCALLY 2.00 INCHES
WOULD NOT BE OUT OF THE QUESTION AT THIS TIME...ESPECIALLY IF ANY
ELEVATED THUNDERSTORMS ENHANCE PRECIPITATION AMOUNTS.

FOR NOW...THE STORM TOTAL PRECIPITATION FOR THE WEDNESDAY/THURSDAY
RAIN EVENT SHOULD SERVE AS AT LEAST AN APPROXIMATE BASE FOR
EXPECTED RAINFALL...PLUS OR MINUS ONE-QUARTER INCH. KEPT CLOSE TO
THE NCEP HPC GUIDANCE AND ACKNOWLEDGE THE OVERALL POTENTIAL FOR
MINOR EXCESSIVE RAINFALL OVER EXTREME SOUTHEAST MISSOURI AND THE
PURCHASE AREA OF WEST KENTUCKY.

THE MOST LIKELY SCENARIO WITH THIS EVENT WILL BE THAT RUNOFF FROM
THE SATURATED GROUND WILL FEED INTO LOW-LYING AREAS...STREAMS AND
RIVER...LEADING TO A RISE OF WATER LEVELS THROUGHOUT THE EVENT.
THE RISE SHOULD BE GRADUAL...BUT WILL AGGRAVATE FORECAST RIVER
LEVELS IN FLOOD OR ALREADY IN FLOOD. IN ADDITION...THE NORMAL
AREAS THAT SEE FLOODING DURING MINOR RAINFALL EVENTS WILL LIKELY
SEE WATER LEVEL RISES. AT THIS TIME...CANNOT RULE THAT SOME AREAS
MAY SEE THE POTENTIAL FOR URBAN AND SMALL STREAM FLOOD ADVISORIES
WITH TIME...BUT THAT WILL BE ON A CASE BY CASE BASIS. WILL
HIGHLIGHT THE ELEVATED CONCERN IN THE HAZARDOUS WEATHER OUTLOOK
AND IN A SPECIAL WEATHER STATEMENT AS WELL.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SHORT TERM...SMITH
LONG TERM....CN
AVIATION...CN
Hazardous weather outlook, Jan 25, 4:18 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CST WED JAN 25 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
418 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX OF PRECIPITATION WILL BE POSSIBLE ALONG THE LEADING
EDGE OF RAINFALL MOVING UP FROM THE LOWER MISSISSIPPI VALLEY THIS
MORNING. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT
ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH FOR TIMING AND COVERAGE
OF THIS WINTRY MIX.

A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG THE BORDER COUNTIES OF
SOUTHEAST MISSOURI AND WEST KENTUCKY TONIGHT. NONE OF THESE
THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LIMITS.

RAINFALL ACCUMULATING ACROSS THE QUAD STATE REGION MAY CAUSE BRIEF
OR MINOR FLOODING OF LOW LYING OR URBAN AREAS LATER TONIGHT...ESPECIALLY
THOSE LOCATIONS OFTEN PRONE TO FLOODING.

MINOR RIVER FLOODING IS OCCURRING ON THE WABASH RIVER AT NEW
HARMONY...THE GREEN RIVER AT PARADISE...AND THE OHIO RIVER AT
SHAWNEETOWN. DEPENDING ON THE DEGREE OF RUNOFF FROM THE RAIN...
MINOR FLOODING MAY ALSO OCCUR ALONG SEVERAL OTHER POINTS ON THE
OHIO RIVER WITH TIME. PLEASE REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN
PADUCAH FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAINFALL ACCUMULATING ACROSS THE QUAD STATE REGION MAY CAUSE BRIEF
OR MINOR FLOODING OF LOW LYING OR URBAN AREAS ON THURSDAY...ESPECIALLY
THOSE LOCATIONS OFTEN PRONE TO FLOODING.

MINOR RIVER FLOODING IS OCCURRING ON THE WABASH RIVER AT NEW
HARMONY...THE GREEN RIVER AT PARADISE...AND THE OHIO RIVER AT
SHAWNEETOWN. DEPENDING ON THE DEGREE OF RUNOFF FROM THE RAIN...MINOR
FLOODING MAY ALSO OCCUR ALONG SEVERAL OTHER POINTS ON THE OHIO
RIVER WITH TIME. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN PADUCAH
FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.

HOWEVER...RAINFALL TOTALS FROM THIS WEATHER EVENT...ALONG WITH ANY
REPORTS OF MIXED PRECIPITATION OR MINOR FLOODING DURING THE EVENT
ARE ENCOURAGED.

SMITH

In the hours before

Special weather statement, Jan 25, 3:59 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
359 AM CST WED JAN 25 2012

ILZ075>078-080>083-087-092-INZ081-082-085>088-KYZ001>003-006-008-
009-012-014>022-MOZ086-100-107>112-114-251500-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GALLATIN-ALEXANDER-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-
SPENCER-FULTON-HICKMAN-CARLISLE-GRAVES-MARSHALL-CALLOWAY-TRIGG-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-BOLLINGER-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-
SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...SHAWNEETOWN...CAIRO...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...MAYFIELD...BENTON...MURRAY...CADIZ...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...MARBLE HILL...
PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...
SIKESTON...CHARLESTON...NEW MADRID
359 AM CST WED JAN 25 2012

...PERSISTENT RAINFALL EXPECTED TODAY THROUGH THURSDAY...

ONCE THE RAIN MOVES INTO YOUR AREA TODAY...IT IS EXPECTED TO
PERSIST FOR THE REMAINDER OF TODAY AND TONIGHT...EVENTUALLY
TAPERING OFF FROM THE WEST LATER IN THE DAY ON THURSDAY.

GIVEN THE SATURATED GROUND...MOST OF THE RAIN WILL RUN OFF INTO
DITCHES...STREAMS...RIVERS AND LOW-LYING AREAS...FILLING THEM UP.
SOME PONDING ON AREAS ROADWAYS MAY ALSO BE LIKELY...ESPECIALLY IN
POORLY DRAINED OR URBAN AREAS.

KEEP CHILDREN AND PETS FROM PLAYING IN OR NEAR ANY DITCHES OR
CREEKS THAT ARE FULL OR OVERFLOWING. IF YOU SEE WATER COVERING
A ROAD ALONG YOUR PATH OF TRAVEL...SEEK AN ALTERNATE ROUTE TO YOUR
DESTINATION.

ILZ084>086-088>091-093-094-KYZ004-005-007-010-011-013-MOZ076-087-
251500-
JACKSON-WILLIAMSON-SALINE-UNION IL-JOHNSON-POPE-HARDIN-PULASKI-
MASSAC-BALLARD-MCCRACKEN-LIVINGSTON-CRITTENDEN-LYON-CALDWELL-
PERRY MO-CAPE GIRARDEAU-
INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...MOUND CITY...
METROPOLIS...WICKLIFFE...PADUCAH...SMITHLAND...MARION...
EDDYVILLE...PRINCETON...PERRYVILLE...CAPE GIRARDEAU
359 AM CST WED JAN 25 2012

...WINTRY MIX OF PRECIPITATION LIKELY OVER PART OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI AND WEST KENTUCKY THROUGH 9 AM CST...

...PERSISTENT RAINFALL EXPECTED TODAY THROUGH THURSDAY...

FROM NOW THROUGH 9 AM CST...PRECIPITATION MOVING UP THROUGH
ARKANSAS AND WESTERN TENNESSEE THIS MORNING MAY FALL AS A WINTRY
MIX ACROSS PARTS OF THE QUAD STATE REGION.

THE HIGHEST CHANCES OF SEEING A MIX OF RAIN...SLEET...AND POSSIBLY
FREEZING RAIN WILL STRETCH FROM MURPHYSBORO ILLINOIS...PERRYVILLE
AND CAPE GIRARDEAU MISSOURI...SOUTHEAST TO BENTON AND VIENNA
ILLINOIS...TO PADUCAH KENTUCKY...THEN ONWARD TO MARION AND
PROVIDENCE KENTUCKY THROUGH 9 AM CST.

SOME GROUND AND ROAD TEMPERATURES DURING THIS TIME PERIOD WILL BE
VERY CLOSE TO THE FREEZING MARK AND WILL CREATE THE POTENTIAL FOR
SOME SLICK SPOTS...ESPECIALLY ON UNTREATED AND ELEVATED ROADS AND
SURFACES.

FOR THOSE OF YOU TRAVELING TO WORK OR SCHOOL THIS MORNING...ALLOW
A LITTLE EXTRA TIME TO REACH YOUR DESTINATION...ESPECIALLY IF
PRECIPITATION IS ALREADY FALLING BEFORE YOU LEAVE.

THIS PRECIPITATION SHOULD CHANGE OVER TO ALL RAIN BY LATE MORNING
AND BRING GROUND AND ROAD SURFACE TEMPERATURES ABOVE THE FREEZING MARK.

THE RAIN WILL THEN CONTINUE TO PERSIST FOR THE REMAINDER OF TODAY
AND TONIGHT...EVENTUALLY TAPERING OFF FROM THE WEST LATER IN THE
DAY ON THURSDAY.

GIVEN THE SATURATED GROUND...MOST OF THE RAIN WILL RUN OFF INTO
DITCHES...STREAMS...RIVERS AND LOW-LYING AREAS...FILLING THEM UP.
SOME PONDING ON AREAS ROADWAYS MAY ALSO BE LIKELY...ESPECIALLY IN
POORLY DRAINED OR URBAN AREAS.

KEEP CHILDREN AND PETS FROM PLAYING IN OR NEAR ANY DITCHES OR
CREEKS THAT ARE FULL OR OVERFLOWING. IF YOU SEE WATER COVERING
A ROAD ALONG YOUR PATH OF TRAVEL...SEEK AN ALTERNATE ROUTE TO YOUR DESTINATION.

SMITH
Special weather statement, Jan 25, 7:50 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
750 AM CST WED JAN 25 2012

ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010-014>016-
018>021-251530-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE-
GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
CRITTENDEN-UNION KY-WEBSTER-HOPKINS-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI...
HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MARION...MORGANFIELD...DIXON...MADISONVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE
750 AM CST WED JAN 25 2012

...BRIEF LIGHT FREEZING RAIN POSSIBLE EARLY THIS MORNING...

LIGHT RAIN AND SLEET CONTINUES TO MOVE NORTHEAST AND INTO THE
TRI STATE REGION OF SOUTHEAST ILLINOIS...NORTHWEST KENTUCKY AND
SOUTHWEST INDIANA EARLY THIS MORNING. TEMPERATURES RANGED FROM
30 TO 32 DEGREES. SO...AS THE LIGHT RAIN ACTIVITY MOVES INTO
THE AREA...THERE COULD BE A FEW SLICK SPOTS ON AREA ROADS.
EVEN IF TEMPERATURES RISE A COUPLE OF DEGREES...THEY MAY COME
BACK DOWN ONCE THE PRECIPITATION BEGINS.

THROUGH 930 AM OR 1000 AM...TRAVEL CAUTION IS RECOMMENDED. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL UPDATES.
Special weather statement, Jan 25, 9:26 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
926 AM CST WED JAN 25 2012

ILZ075>078-082-083-087-INZ081-082-085>088-KYZ014>016-018>021-
251700-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-GALLATIN-GIBSON-
PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER-HOPKINS-
HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...MCLEANSBORO...CARMI...SHAWNEETOWN...FORT BRANCH...
PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...
MORGANFIELD...DIXON...MADISONVILLE...HENDERSON...OWENSBORO...
CALHOUN...GREENVILLE
926 AM CST WED JAN 25 2012

...BRIEF LIGHT FREEZING RAIN POSSIBLE THIS MORNING...

AN AREA OF LIGHT RAIN AND SLEET IS STRUGGLING TO SPREAD NORTHEAST
ACROSS THE TRI STATE REGION OF SOUTHEAST ILLINOIS...NORTHWEST
KENTUCKY AND SOUTHWEST INDIANA THIS MORNING. TEMPERATURES IN AREAS
ALONG AND NORTHEAST OF A LINE FROM MT VERNON TO CARMI ILLINOIS
AND ON TO HENDERSON AND OWENSBORO KENTUCKY HAD CLIMBED TO 32
DEGREES BY 9 AM...BUT AS THE RAIN OVERSPREADS THE AREA THROUGH 11
AM...TEMPERATURES MAY DROP BACK BELOW FREEZING FOR AN HOUR OR SO.
AS A RESULT...A FEW SLICK SPOTS MAY DEVELOP ON AREA BRIDGES THIS
MORNING. TEMPERATURES SHOULD BE SAFELY ABOVE FREEZING THROUGHOUT
THE AREA BY NOON.

THROUGH 1100 AM...TRAVEL CAUTION IS RECOMMENDED. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL UPDATES.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 10:52 AM CSTRiver Flood WarningPAHDaviess, Henderson10 days
Jan 25, 10:52 AM CSTRiver Flood WarningPAHHenderson, Union11 days
Jan 25, 10:52 AM CSTRiver Flood WarningPAHUnion12 days
Jan 25, 10:52 AM CSTRiver Flood WarningPAHCrittenden, Livingston34 hr
Jan 25, 11:08 AM CSTRiver Flood WarningPAHMcCracken14 days
Jan 25, 11:08 AM CSTRiver Flood WarningPAHBallard, McCracken14 days
Jan 25, 11:08 AM CSTRiver Flood WarningPAHBallard, Carlisle, Fulton, Hickman14 days

Nearby

River Flood Warnings in Kentucky, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.